Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy symptoms
Dec 28, 2012

Hello, I have had a very light numbness in my arms and back of hand for over a year now, and have informed my doc. However, in the last 4/5 days it has really taken off to be something that is disrupting the use of my hands. I used to only notice it at night, when I had no stimulation or distractions from it. Now it seems to have suddenly become over powering (mostly in the back of my hands) even when I am awake with stimulation and things to do. No DX of diabetes. Been taking viread, zidovudine, and kaletra for the last 2 years. As mentioned, I told my HIV doc when this symptom was minimal. She told me it was not med related, and left it at that. Where should I go with this problem? My last experience with a PCP doc, they just kept telling me to go to my Infect.Disease specialist.

Response from Dr. Young

Hi and thanks for posting.

It sounds like the numbness in the hands is worsening (based on the comment that the symptoms at first were "minimal".

If your symptoms are now causing functional problems with your hands you should notify your doctor(s).

There are a variety of possible causes of this, including HIV or medication neuropathy (which starts at the fingers bilaterally and progresses upward) but should be minimal with controlled virus and with your current medications, other neuropathies such as cervical disc disease or diabetes or certain vitamin deficiencies.

If neither of your doctors feel that they're expert in your situation, a consultation with a neurologist might be valuable.

Be well, BY



Previous
Treatment switch
Next
breastfeeding

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement